MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was not implanted and therefore not explanted.(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (model pcb00) did not come out of the cartridge after the second push.Reportedly, another pcb00 lens was implanted as a replacement.Additional information was received and it was clarified that the lens touched the patient''s eye.No incision enlargement and no patient injury was reported.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on: 03/14/2018.Device evaluation: the preloaded delivery system was returned at the manufacturing site for evaluation.Visual inspection showed that the plunger was in advanced position and locked as required.There was no viscoelastic residue observed inside the cartridge.The intraocular lens (iol) was observed folded and stuck in the cartridge tip.The customer's reported complaint for stuck in cartridge was verified.However, as the device was handled, a product deficiency could not be identified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7287675
Report Number2648035-2018-00279
Device Sequence Number1475964
Product Code HQL
UDI-Device Identifier05050474558380
UDI-Public(01)05050474558380(17)191223
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/23/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2018
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer04/03/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date05/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1